Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Child became nauseous, fainted after removal of cast for fractured fractured distal humerus, has arm pain. Cause?

My 5 yr old son got his cast removed today. He had a fractured distal humerus that was not displaced so the arm has been casted at a 90 degree angle for the past 6 wks. Can you explain why he became so nauseous and almost fainted when the cast was removed? Also he says his arm hurts and doesn t even want me to touch the skin. Please advise...
Asked On : Sun, 30 Sep 2012
Answers:  1 Views:  541
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician, Neurology 's  Response
I think your son has low threshold for pain and this is usually seen as pain syncope which is an exaggerated body response to pain and it's not to be worried at all. The main concern is the persistent pain in the arm- you need to go back to the doctor so see any local causes from the arm. Complex regional pain syndrome is one of rare causes in this age but to be considered once local causes are ruled out.
Answered: Tue, 2 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor